TITLE

Plasma relaxation and the turbulent dynamo

AUTHOR(S)
Shebalin, John V.
PUB. DATE
July 2009
SOURCE
Physics of Plasmas;Jul2009, Vol. 16 Issue 7, p072301
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Ideal magnetohydrodynamic (MHD) turbulence may be represented by finite Fourier series whose independent coefficients form a canonical ensemble described by a Gaussian probability density function containing a Hermitian covariance matrix with positive eigenvalues. When the eigenvalues at lowest wave number are very small, a large-scale coherent structure appears: a turbulent dynamo, which is seen in computations. A theoretical explanation is given and contains Taylor’s theory of force-free states. Numerical effects are examined and it is shown that larger grid sizes and smaller time steps provide for better resolution of coherent structure. Ideal hydrodynamic (HD) turbulence is examined and the results are compared and contrasted with those of ideal MHD turbulence. In particular, coherent structure appears in ideal MHD turbulence at the lowest wave number, but can occur in ideal HD turbulence only at the highest wave numbers in a simulation. In the case of real, i.e., dissipative flows, coherent structure and broken ergodicity are expected to occur in MHD turbulence at the largest scale. However, real HD turbulence at all scales and real MHD turbulence at all scales but the largest are expected to be ergodic.
ACCESSION #
43493838

 

Related Articles

  • On some resonance cases in quasilinear differential systems with slowly varying parameters. Shchogolev, S. // Journal of Mathematical Sciences;Jan2012, Vol. 180 Issue 1, p81 

    For a quasilinear differential system of the second order whose coefficients have the form of Fourier series with slowly varying coefficients and frequency, we find features of existence of a partial solution of analogous structure with slowly varying coefficients and frequency in the case of...

  • ON DIVISIBILITY OF BINOMIAL COEFFICIENTS. SUN, ZHI-WEI // Journal of the Australian Mathematical Society;Oct2012, Vol. 93 Issue 1/2, p189 

    In this paper, motivated by Catalan numbers and higher-order Catalan numbers, we study factors of products of at most two binomial coefficients.

  • The Inverse Legendre Transform of a Certain Family of Sequences. Zudilin, V.V. // Mathematical Notes;Jul/Aug2004, Vol. 76 Issue 1/2, p276 

    Examines the inverse Legendre transform of a certain family of sequences. Legendre transform of a numerical sequence; Expression of the denominators of the convergents; Proof of the irrationality of the number; Consideration of binomial coefficients as zero in Schmidt's problem; Features of a...

  • THE EIGENVECTORS OF A COMBINATORIAL MATRIX. Akkus, Ilker // Communications Series A1 Mathematics & Statistics;jan2011, Vol. 60 Issue 1, p9 

    In this paper, we derive the eigenvectors of a combinatorial matrix whose eigenvalues studied by Kilic and Stanica. We follow the method of Cooper and Melham since they considered the special case of this matrix.

  • Controlling spatio-temporal chaos in a nonlinear optical system by Fourier space filtering. Kwak, Keumcheol; Park, Jeong Ku; Lim, Tong Kun; Yu, Young Hun; Jo, Jae Cheol // AIP Conference Proceedings;2000, Vol. 501 Issue 1, p350 

    We present an experimental and numerical study on the selection of unstable patterns embedded in a nonlinear optical system in weakly or strongly turbulent states by Fourier space filtering. This is implemented on a liquid crystal light valve showing abundant stationary and dynamic patterns. We...

  • L-approximation rate of certain trigonometric series. Le, R.; Zhou, S. // Acta Mathematica Hungarica;Jan2012, Vol. 134 Issue 1/2, p29 

    By employing new ideas and techniques, we will refigure out the whole frame of L-approximation. First, except generalizing the coefficients from monotonicity to a wider condition, Logarithm Rest Bounded Variation condition, we will also drop the prior requirement f∈ L but directly consider...

  • Representation of Functions by Walsh's Series with Monotone Coefficients. Melikbekyan, Razmik // Journal of Mathematics Research;Mar2013, Vol. 5 Issue 1, p107 

    There exists a series in the Walsh system {φn} of the form ∞Σi=1 δiφi with ∣αi∣ ↓0, that possess the following properties: For any ε > 0 and any function f ∈ L1(0,1) there exists set E ⊂ [0,1] (∣E∣ > 1-2) and a sequence...

  • An example of the sequence of coefficients of a double trigonometric series. D'yachenko, M. // Mathematical Notes;Aug2011, Vol. 90 Issue 1/2, p41 

    We construct an example of a double sequence a of nonnegative numbers that are monotone decreasing to zero in the first index for any fixed value of the second index and two Hadamard lacunary sequences of natural numbers such that the double trigonometric lacunary monotone series with the...

  • Luzin's correction theorem and the coefficients of Fourier expansions in the Faber-Schauder system. Grigoryan, M.; Krotov, V. // Mathematical Notes;Jan2013, Vol. 93 Issue 1/2, p217 

    Suppose that b ↓ 0 and Σ( b/ n)=+∞. In this paper, it is proved that any measurable almost everywhere finite function on [0, 1] can be corrected on a set of arbitrarily small measure to a continuous function $\tilde f$ so that the nonzero moduli $|A_n (\tilde f)|$ of the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics